Medical Questions > Womens Health > Birth Control Forum

Using Femcon while on depo?

The depo shot has caused me to bleed heavy for 5 weeks and has made me very ill. I was given it during my period, this caused my period to not stop. My OB/GYN called me in Femcon to stop the bleeding. Is it safe for me to be on both at the same time? I am 28 years old and have never had female problems nor have I ever been on birth control before and I am scared out of my mind. Has anyone ever heard of them doing this? Any advice would be great.
Did you find this post helpful?
|

User Profile
replied July 9th, 2012
Community Volunteer
Femcon is a birth control pill. That is normally the first thing your doctor will try when you have bleeding like this.

It does not have much to do with when the shot was given, on your period or not.

If you were just on the pill, your doctor could stop the pill, change the pill, double up the dose. Since you are on the shot, she cannot do all that, so doubling up on the hormones is the option she is trying here.

Do you take an iron supplement to fight the exhaustion you get from loosing blood?

Hope it stops soon, and you feel better.
|
Did you find this post helpful?
Quick Reply
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...